Question about possible allergic reaction
Hi everyone! My son is 5 and tested positive for a peanut allergy about 2 years ago. Our house is completely peanut/tree nut free as per the allergist recommendation.
So Saturday he started coming down with a cold. I decided to start him on a new liquid supplement that is supposed to help ease the cold symptoms. This is it:
Within 30 seconds of a very tiny drop (per instructions) he said his throat felt tight. I grabbed him, sat him down and had the epi pen in hand. (Keep in mind he is 5 and has never had a bad reaction before) He couldn't talk for a few seconds. Within 10 seconds he said he needed the trashcan and he threw up. 5 minutes later the same thing happened. Tight throat, threw up. After that he was fine. There was no other sign of a reaction. I did not treat with benadryl or epi pen as it went away quickly.
The only other different thing that he tried was that I put a little tea tree oil, oregano oil and shield oil on the bottoms of his feet to help the cold. I can't imagine this caused any of it.
Now the worst he has ever had was hives. So I am new to this. I have 2 theories and I'd love to hear your opinions as well.
1. An allergic reaction of some sort to the supplement.
2. Mucus from his throat that made him nauseated.
But since I've never been through the bad reactions, I just don't know. I've got a call in to the allergist and am waiting to hear back. What are your takes on this? It completely terrified me and I hope this never happens again!
Related Community Posts
Sign up for our newsletter and receive a free peanut-free snack guide.
Stay on top of your allergy with the latest news, lifestyle tips and recipes.